|Can I Ask for Testosterone?
Apr 6, 1998
I'm HIV positive, VL undetectable (AMEN!) and CD4s around 270. BUT, my regimin that is wearing me out! Crixivan, Norvir, and Combivir. Regardless of what I do, everyday I "crash" for about an hour or two (right around 2 or 3). I always get a good nights sleep (8 and 9 hrs). My energy levels fluctuate throughout the day. When they are high, I feel lucky. I'm generally irritable, sleepy and weak. My doctor said he wanted to check out my adrenal glands. He check already for anemia, and I'm OK.
I've heard testosterone can help with fatigue and energy levels. I feel that if I have to take these meds that make me feel so lousy everyday for the rest of my life, then I'm entitled to SOMETHING (ANYTHING) that will make me feel better.
Even if the adrenal tests come back OK, can I ask for testosterone anyway??
Response from Mr. Molaghan
I would go with your doctor's suggestion and have your adrenal glands checked..It might also be useful for you to know your testosterone level. If the level is low, and you are having synptoms, then treatment might be indicated. Testosterone is a potent hormone that is sometimes abnormally low in men with HIV disease. It should not be given unless it is needed. Adrenal function and testicular function are quite different. Good luck. Hope you feel better.
Hypogonadism from protease inhibitors
- I Am Hiv Positive And My Boyfriend Is Not How Can I Tell Him
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- What Are The Chances Of Getting Herpes From Infected Person?
- What Does Isolated Herpes Mean?
- Types Of Gonorrhea
- Took Antibiotics As Prescribed For Chlamydia And Still Have Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.